Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Recommended Posts

So i went to the derm today because I have been getting whiteheads which a day later would become inflamed.

After they were inflamed they would go to head then the skin around them would tear off and leave quite large dry red skin areas. Even moisturizing them wouldnt help. If i let the areas sit without moisture they would dry up quickly, had a dry skin layer which would just tear off again(by itself) leaving pink mark again. Even if i put aquaphor on them to keep them very moist, when wash face a think clear layer of skin always came off leaving the pink mark behind again.

The peeling I can deal with, the pink/red makes face look much worse.

Anyway that was just a little background...

So because of this redness and inflammation, the doctor gave me desonide lotion .05% to use day and night. (she said as soon as it goes away stop using it)

Was just wondering if anyone else had more info on desonide lotion, or has used it in the past?

I was also looking at a site http://www.zerozits.com/Articles/acnedetect.htm#inglist that wynne gave me awhile ago, and there are quite a few things in it that can clog pores. (sodium lauryl sulfate, cetyl alcohol, glyceryle stearate SE, Stearyl Alcohol --- to name a few of them) However on the box, it says .5mg of desondine in a base of ______ (those things above)

(On a side note.. day 40 on accutane today.. giving it a few more weeks.. the breakouts have now is prob worse then taking all past 4 months put together... and its taking a little emotional toll on me)

Share this post


Link to post
Share on other sites

I believe the lotion you are using contains a topical steroid. It should help calm the areas of inflammation. You do not want to use topical steroids on your skin long term as they can cause thinning. Since you are on accutane you want to be extra careful - which is probably why your derm told you stop as soon as you can.

On a separate note, have you and your doctor thought about increasing your dose to see if that helps get the acne under control? You are still pretty early in your treatment. Hopefully you will see some relief in the coming weeks. Hang in there. Good luck.

Share this post


Link to post
Share on other sites
I believe the lotion you are using contains a topical steroid. It should help calm the areas of inflammation. You do not want to use topical steroids on your skin long term as they can cause thinning. Since you are on accutane you want to be extra careful - which is probably why your derm told you stop as soon as you can.

On a separate note, have you and your doctor thought about increasing your dose to see if that helps get the acne under control? You are still pretty early in your treatment. Hopefully you will see some relief in the coming weeks. Hang in there. Good luck.

Yea was on 40 for first month, she wanted to put me at 80 but i didnt want to make that big of a jump quickly so im doing 40/80 everyday to get 60 for a few weeks.. then to 80 in about a week

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×